Alert archive / Missouri / Flash Flood Warnings in 2008

Flash Flood Warning 28, NWS Paducah, KY

July 25, 2008Bollinger County, Missouri

NWS Paducah, KY issued this flash flood warning at Jul 25, 2008, 3:57 PM CDT for Bollinger County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2008, 3:57 PM CDT (20:57 UTC)
Expired
Jul 25, 2008, 6:00 PM CDT
In force
2 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

County Bollinger County, MO

The radar

The Paducah radar (KPAH), 116 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.0 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1221 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
-59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WGUS53 KPAH 252057
FFWPAH
MOC017-252300-
/O.NEW.KPAH.FF.W.0028.080725T2057Z-080725T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
357 PM CDT FRI JUL 25 2008

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BOLLINGER COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 600 PM CDT.

* AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED
  AREA. ONE TO TWO INCHES OF RAINFALL HAVE ALREADY FALLEN OVER THE
  WARNED AREA.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

LAT...LON 3752 8987 3728 8987 3740 9015 3759 9014

$$
1 follow-up statement
000 
WGUS73 KPAH 252215
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
515 PM CDT FRI JUL 25 2008

MOC017-252300-
/O.CON.KPAH.FF.W.0028.000000T0000Z-080725T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOLLINGER MO-
515 PM CDT FRI JUL 25 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTHERN BOLLINGER COUNTY IN SOUTHEAST MISSOURI...

AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER THE 
WARNED AREA.

ADDITIONAL RAINFALL OF UP TO ONE INCH IS POSSIBLE IN THE WARNED AREA.

LAT...LON 3752 8987 3728 8987 3740 9015 3759 9014

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:00 PM CDT, 57 minutes earlier.

Area forecast discussion, Jul 25, 3:00 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 PM CDT FRI JUL 25 2008

.DISCUSSION...
PRIMARY CONCERN REMAINS PERIODIC THUNDERSTORM CHANCES THROUGH THE
WEEKEND.

VERY WEAK FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE FORECAST AREA
THIS AFTERNOON. CLOUD COVER FROM EARLY MORNING REMNANT CONVECTION
HAS KEPT TEMPERATURES FROM ELEVATING TOO MUCH THIS AFTERNOON...BUT
PARTIAL CLEARING AND BETTER DESTABILIZATION BACK OVER MISSOURI
SHOULD LEAD TO THE DEVELOPMENT OF SCATTERED CONVECTION LATE THIS
AFTERNOON AND EVENING. GIVEN THE NORTHWEST FLOW PATTERN...ANY SHOWER
AND THUNDERSTORM ACTIVITY THAT DOES DEVELOP SHOULD TEND TO DRIFT
THIS WAY TONIGHT...SO WE BOOSTED RAIN CHANCES TO 40/50 PERCENT. FOR
SATURDAY...LATEST NAM AND GFS DEPICT THE HIGHEST RAIN CHANCES OVER
THE SOUTHERN PENNYRILE REGION OF WEST KENTUCKY...WITH A DRYING TREND
ELSEWHERE AS A BUBBLE HIGH TEMPORARILY TAKES CONTROL. WILL NOT
ENTIRELY RULE OUT ISOLATED CONVECTION ANYWHERE TOMORROW...BUT AS
SOMEWHAT DRIER AIR WORKS ITS WAY IN TOMORROW NIGHT...HAVE CHOSEN TO
ELIMINATE MENTION OF PRECIP DURING THAT TIME FRAME. NAM AND GFS
INDICATE NEXT WAVE PASSAGE SUNDAY INTO SUNDAY NIGHT...SO KEPT THE
SLIGHT CHANCE POPS GOING DURING THAT PERIOD.

MODELS ARE IN GOOD AGREEMENT ON THE LARGE-SCALE WEATHER PATTERN
SHAPING UP NEXT WEEK...WITH A RIDGE BUILDING OVER MUCH OF THE
COUNTRY WHILE A TROUGH REMAINS OVER THE EASTERN STATES. THAT PLACES
OUR REGION IN THE EVER SO TRICKY NORTHWEST FLOW...SO DETAIL IN THE
SMALLER SCALE IS DIFFICULT TO COME BY WITH MUCH CONFIDENCE. GFS
ENSEMBLE MEAN AND INDIVIDUAL MEMBERS ALL SEEM TO HINT AT THE RIDGE
BECOMING THE PREDOMINANT INFLUENCE NEXT WEEK...BUT OPERATIONAL RUNS
OF THE GFS AND ECMWF SEEM TO HINT AT MORE INFLUENCE FROM
PERTURBATIONS IN THE NORTHWEST FLOW ALOFT. TO ACCOUNT FOR THIS...WE
FAVORED MAINTAINING A SLIGHT CHANCE POP MID TO LATE WEEK...AFTER A
DRY START TO THE WORK WEEK. TEMPERATURES WILL ALSO BE A CONCERN...
WITH HIGHS IN THE LOW TO MID 90S AND HEAT INDICES BREAKING THE 100
DEGREE THRESHOLD. IF IT IS DETERMINED THAT THE RIDGE WILL INDEED
BUILD MORE THAN CURRENTLY EXPECTED...WE MAY NEED TO RAISE
TEMPERATURES EVEN MORE AND SHIFT OUR CONCERNS TO THE SUMMERTIME
HEAT.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL FOR MOST OF THE QUAD STATE OVER THE NEXT
24 HOURS. MVFR CEILINGS OVER SOUTHEAST ILLINOIS AND SOUTHWEST
INDIANA SHOULD LIFT OR SCATTER OUT BY 21Z.

OTHERWISE IT APPEARS THAT THERE WILL BE ONE MORE ROUND OF
THUNDERSTORMS MOVING THROUGH...MAINLY WESTERN PORTIONS OF...THE
FORECAST AREA LATE THIS EVENING INTO THE EARLY MORNING HOURS
SATURDAY. THIS ACTIVITY MAY BRING MVFR CONDITIONS OVER SOUTHEAST
MISSOURI AND ADJACENT PORTIONS OF SOUTHERN ILLINOIS AND WEST
KENTUCKY...BUT SHOULD BE SOUTH OF THE AREA BY DAYBREAK.

SOME MVFR FOG WILL BE POSSIBLE LATE TONIGHT IN AREAS WHERE SKIES ARE
ABLE TO SCATTER OR CLEAR...BUT MOST LIKELY OVER SOUTHERN ILLINOIS
AND THE EVANSVILLE TRI STATE AREA. SOME MVFR CEILINGS MAY DEVELOP
AFTER 15Z SATURDAY...MAINLY OVER SOUTHERN AND EASTERN PORTIONS OF
THE AREA...BUT MOST AREAS SHOULD REMAIN SCATTERED. LIGHT NORTH OR
NORTHWEST WINDS WILL PREVAIL THROUGHOUT THE AREA AFTER DAYBREAK
SATURDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 25, 3:45 AM CDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
345 AM CDT FRI JUL 25 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
345 AM CDT FRI JUL 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS...BUT WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME. THE PRIMARY THREAT FROM STRONGER STORMS WILL
BE LOCALLY HEAVY RAIN AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE WEEKEND...AND AGAIN
WEDNESDAY NIGHT AND THURSDAY. NO WIDESPREAD SEVERE WEATHER IS
EXPECTED AT THIS TIME.

HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 ON SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 5:26 PM CDTSevere Thunderstorm WarningPAHStoddard20 min
Jul 25, 6:23 PM CDTSevere Thunderstorm WarningPAHStoddard23 min

Nearby

Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.